MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable as the device was not implanted.Section d6b: if explanted, give date: not applicable as the device was not implanted.Section e1: telephone number: (b)(6).Section h3: other 81: product evaluation was not performed because the product has not been received.If product is received after initial closure, the product investigation (pi) and complaint (cp) (if necessary) may be re-opened to complete the return investigation.The complaint issue reported could not be confirmed.Based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.No nonconformity report, documentation or labeling changes, and further escalations are required.Johnson & johnson surgical vision will continue to monitor these types of complaints.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during phacoemulsification and intraocular lens implantation in the right eye, the circulating nurse checked with the surgeon that the lens was correct.After opening the external package, the circulating nurse found that the internal package was damaged.According to the management requirements for the use of disposable medical devices, the lens was reportedly suspected as contaminated.The surgical operation was immediately stopped.The intraocular lens was replaced in time after timely communication with the patient.No further information provided.
 
Additional Manufacturer Narrative
The product was returned to the manufacturing site for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jun 12, 2025.Section h3: evaluated by manufacturer: yes.Device evaluation: the customer provided photos were evaluated.The photos show the complaint product packaging with the folding carton opened and the inner pouch was opened.No issues were observed with the handpiece or packaging.As no product has been received, no further evaluation was performed.The complaint issue sterility assurance concerns was not identified during product and photo evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Hra (health risk assessment) and human risk factor documents were reviewed for the complaint issue reported.The results of this hra and human risk factors review do not confirm that the above situations occurred during manufacturing and are only provided for informational purposes; therefore, no further escalations are required.Manufacturing record review: the manufacturing records review for this purchase order shows that the units were released within specification.No process deviations (dev), nonconformances (nc/nr), or corrective action preventive action (capa) were found as part of this manufacturing records review.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21684741
Report Number3012236936-2025-000082
Device Sequence Number9308178
Product Code HQL
UDI-Device Identifier05050474558373
UDI-Public(01)05050474558373(17)260612
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2026
Device Model NumberPCB00
Device Catalogue NumberPCB0000255
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale